MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Needle Stick/Puncture (2462)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation - office manager.The actual device was not returned to the manufacturing facility for evaluation.Based from the results of our investigation, the root cause of the complaint could not be identified.The condition of the actual sample was not confirmed since it was not returned for evaluation.Retention samples were confirmed free from defects that will affect activation of safety sheath.Related functional testing such as sheath activation and deactivation were all passed.In addition, the safety sheath was successfully activated without any difficulty during simulation.We have series of visual in-process inspection to detect abnormality on the sheath that may lead to problem during sheath activation.Molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problem.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior shipment, qc conducts outgoing visual, sensory, and functional inspection to assure lots are in good quality.All samples passed.(b)(4).
 
Event or Problem Description
The user facility reported that the safety cap was flimsy.It was reported that when they folded the safety cap over the needle it goes to the side of the needle instead of over it and pokes you.A medical assistant incurred a needle stick because of it.Additional information was received 29october2019: the needle stick occurred during a vaccine prep, with the new needle being attached.The needle proctor fell off during needle attachment with vaccine syringe and the medical assistant was stuck inadvertently.It was a clean needle stick, which did not require any medical treatment.When the medical assistant tried to activate the unprotected needle into safety, she noticed it did not easily activate into the sheath against hard surface, she was not stuck during activation, just had difficulty with pushing into the sheath.They were using becton dickenson safety, and these were new product for the facility.".

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key9340460
Report Number3003902955-2019-00042
Device Sequence Number2132714
Product Code MEG
UDI-Device Identifier30612479178886
UDI-Public30612479178886
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue Number102-N25105S
Device Lot Number180924B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2019
Initial Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1